GMM and QML asymptotic standard deviations in stochastic volatility models: Comments on Ruiz (1994)

Torben Andersen*, Bent E. Sørensen

*Corresponding author for this work

Research output: Contribution to journalArticlepeer-review

13 Scopus citations

Abstract

This note describes a practical procedure for arbitrarily precise calculation of the GMM asymptotic standard deviations for the parameters in a stochastic volatility model. Earlier results provided by Ruiz (1994) are flawed on this point. The correct numbers are in some cases orders of magnitude different from the prior published figures. The implications regarding the relative efficiency between GMM and QML estimates are briefly discussed.

Original languageEnglish (US)
Pages (from-to)397-403
Number of pages7
JournalJournal of Econometrics
Volume76
Issue number1-2
DOIs
StatePublished - Jan 1 1997

Keywords

  • Asymptotic bias
  • Optimal weighting matrix
  • Relative efficiency

ASJC Scopus subject areas

  • Economics and Econometrics
  • Applied Mathematics

Fingerprint

Dive into the research topics of 'GMM and QML asymptotic standard deviations in stochastic volatility models: Comments on Ruiz (1994)'. Together they form a unique fingerprint.

Cite this